Alert archive / Wisconsin / River Flood Warnings in 2025

River Flood Warning 13, NWS Green Bay, WI

June 27, 2025Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 27, 2025, 11:06 AM CDT for Marathon County, Wisconsin. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jun 27, 2025, 11:06 AM CDT (16:06 UTC)
Expired
Jun 30, 2025, 11:17 AM CDT
In force
3 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 129 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).

Action stage
1165 ft
Minor stage
1167 ft
Moderate stage
1170 ft
Major stage
1174 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

711 
WGUS43 KGRB 271606
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1106 AM CDT Fri Jun 27 2025

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin...

  Wisconsin River below Wausau affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning by 1100 AM CDT.

&&

WIC073-281600-
/O.NEW.KGRB.FL.W.0013.250627T1606Z-000000T0000Z/
/WUUW3.1.ER.250627T1356Z.250627T1510Z.000000T0000Z.UU/
1106 AM CDT Fri Jun 27 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Wisconsin River below Wausau.

* WHEN...From this morning until further notice.

* IMPACTS...At 1167.0 feet, Water approaches buildings in DC Everest 
  Park and Oak Island Park.

* ADDITIONAL DETAILS...
  - At 10:10 AM CDT Friday the stage was 1167.1 feet.
  - Bankfull stage is 1165.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:10 AM CDT Friday was 1167.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 1167.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

MPC
3 follow-up statements
208 
WGUS83 KGRB 281550
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1050 AM CDT Sat Jun 28 2025

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday morning by 1100 AM CDT.

&&

WIC073-291600-
/O.CON.KGRB.FL.W.0013.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.250627T1356Z.250628T1510Z.000000T0000Z.UU/
1050 AM CDT Sat Jun 28 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Wisconsin River below Wausau.

* WHEN...Until further notice.

* IMPACTS...At 1167.0 feet, Water approaches buildings in DC Everest 
  Park and Oak Island Park.

* ADDITIONAL DETAILS...
  - At 10:10 AM CDT Saturday the stage was 1167.4 feet.
  - Bankfull stage is 1165.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:10 AM CDT Saturday was 1167.4 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 1167.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

JG
200 
WGUS83 KGRB 291533
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1033 AM CDT Sun Jun 29 2025

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning by 1100 AM CDT.

&&

WIC073-301600-
/O.CON.KGRB.FL.W.0013.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.250627T1356Z.250628T2210Z.000000T0000Z.UU/
1033 AM CDT Sun Jun 29 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Wisconsin River below Wausau.

* WHEN...Until further notice.

* IMPACTS...At 1167.0 feet, Water approaches buildings in DC Everest 
  Park and Oak Island Park.

* ADDITIONAL DETAILS...
  - At 10:10 AM CDT Sunday the stage was 1167.1 feet.
  - Bankfull stage is 1165.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:10 AM CDT Sunday was 1167.4 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 1167.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

JG
473 
WGUS83 KGRB 301617
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1117 AM CDT Mon Jun 30 2025

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County.

WIC073-301730-
/O.CAN.KGRB.FL.W.0013.000000T0000Z-250630T1617Z/
/WUUW3.1.ER.250627T1356Z.250628T2210Z.250630T0720Z.UU/
1117 AM CDT Mon Jun 30 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Wisconsin River below Wausau.

* ADDITIONAL DETAILS...
  - At 11:10 AM CDT Monday the stage was 1166.7 feet.
  - Bankfull stage is 1165.0 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

KLJ

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:45 AM CDT, 4 hours 21 minutes earlier. Its key messages:

  • Near/below temperatures continue today, then increasing heat and humidity into the weekend, with highs in the 80s to near 90 on Sunday.
  • There is a chance of strong to severe storms late this weekend, especially Sunday afternoon and evening. Heavy rain and localized flooding is also possible.
Area forecast discussion, Jun 27, 6:45 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
645 AM CDT Fri Jun 27 2025

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- Near/below temperatures continue today, then increasing heat and
  humidity into the weekend, with highs in the 80s to near 90 on
  Sunday.

- There is a chance of strong to severe storms late this weekend,
  especially Sunday afternoon and evening. Heavy rain and
  localized flooding is also possible.

&&

.DISCUSSION...
Issued at 412 AM CDT Fri Jun 27 2025

Today: Surface low pressure, cold front and mid-level shortwave
will slowly exit the area this morning, with lingering light
showers ending from southwest to northeast. A stray thunderstorm
will remain possible as some elevated instability will reside
ahead of the front. Recent rain and lighter winds will allow fog,
locally dense (especially across central WI), to continue in spots
this morning as well. Cyclonic flow will keep clouds around
most/all of the day, with west/northwest wind gusting to 25 mph.
Temps will remain below normal with highs ranging from the 60s
across north central WI to the 70s over central and eastern WI. It
will remain on the muggy side across eastern WI ahead of the
front, with more comfortable conditions arriving from west to east
through the day.

Severe Storm Potential & Increasing Heat/Humidity This Weekend:
Most/all of Saturday is looking dry as high pressure shifts into
the eastern Great Lakes. However, will need to monitor for a dying
complex early in the day, then more shower/storm develop later in
the day along a weak frontal boundary lingering across the state,
as some of the CAMs want to initiate of activity along it, but
won't bite on that just yet. More widespread shower and storm
development is expected to our west Saturday PM/night where the
LLJ interacts with the frontal boundary and a large pool of CAPE
over 3000+ J/kg. This area/complex looks to be organized enough to
move into parts of central and/or north central WI late Saturday
into Sunday morning, but likely weakening as it tracks east. Some
gusty winds and heavy rain would be the main threats. Attention
then turns to Sunday as a mid- level trough digs into the northern
Plains and a cold front tracks across the state. Impressive
instability forecast to build ahead of the front, with 3000-4000
J/kg of SBCAPE. Deep layer shear is still forecast to be on the
weaker side (20-30 kts), especially the further south you go,
which would hinder better organization. But up to 40 kts of shear
could be realized later in the day across central and north
central WI, which would favor supercells and bowing segments and
an organized severe weather event (with all hazards possible).
AI/ML convective outlooks continue to highlight our area as well.
SPC has placed much of the area in a Slight Risk for severe storms
on Sunday, which seems very reasonable given the strong
instability.

Temps and humidity levels will be on the rise this weekend as
south flow prevails across the western Great Lakes. Highs in the
upper 70s and low 80s (away from Lake Michigan) are expected on
Saturday with humidity levels climbing through the day. A warm and
humid day on Sunday is expected with highs in the 80s to around
90 with dewpoints in the mid 60s to low (possibly mid) 70s,
producing heat index values in the low to mid 90s for parts of
central and eastern WI.

Flooding: Cancelled the flood watch earlier as the heavier rain
exited the area and only lighter rain expected the rest of the
morning. Other than some rising rivers (especially the Yellow and
Wisconsin) and possible minor flooding due to the recent
rain/runoff, no other flooding concerns are expected the rest of
the week. Bouts of heavy rain are possible this weekend as PWATs
climb back to around 1.5" and at least a round or two of
convection is looking more likely. The convection on Sunday will
be fairly progressive, which should limit the overall flooding
threat. However, if/where any places get multiple rounds of storms
and/or training cells, some additional minor flooding concerns.
This will be especially the case for locations that received the
heavier rain over the past few days.

Rest of the Forecast: As the large trough drops across the Great
Lakes on Monday, expect some clouds along with a few showers in
the northwest/cyclonic flow regime. Models are not in the best
agreement the rest of the week, but additional chances for
showers and storms look return at times as the boundary will set
up somewhere to our west/south.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 645 AM CDT Fri Jun 27 2025

Poor flying conditions (LIFR/IFR/MVFR) will continue this morning
as lingering showers, drizzle and sprinkles exit the area and
areas of fog mix out. Clouds will be slower to lift/exit, likely
sticking around for most of the day, with some clearing expected
late in the day into tonight. Additional areas of fog are expected
tonight, especially across central and north central WI.

Winds will shift to the W/NW this morning, gusting to 20 kts
through sunset, then diminish this evening.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Bersch
AVIATION.......Bersch
Hazardous weather outlook, Jun 27, 9:52 AM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
952 AM CDT Fri Jun 27 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281500-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
952 AM CDT Fri Jun 27 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Locally dense fog is possible tonight, reducing visibilities to
under one half mile.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of strong to severe storms late this weekend,
especially Sunday afternoon and evening. Heavy rain and localized
flooding is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-281500-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
952 AM CDT Fri Jun 27 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible on Sunday and Sunday night.

Nearby

River Flood Warnings in Wisconsin, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.